Alert archive / Massachusetts / Gale Warnings in 2019
Gale Warning 20, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Mar 31, 2019, 11:36 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2019, 11:36 AM EDT (15:36 UTC)
- Expired
- Mar 31, 2019, 3:46 PM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
567 WHUS71 KBOX 311536 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1136 AM EDT Sun Mar 31 2019 ANZ233-234-312345- /O.UPG.KBOX.SC.Y.0047.000000T0000Z-190401T2100Z/ /O.NEW.KBOX.GL.W.0020.190331T1536Z-190331T2000Z/ Vineyard Sound-Buzzards Bay- 1136 AM EDT Sun Mar 31 2019 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect until 4 PM EDT this afternoon. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ230-312100- /O.UPG.KBOX.SC.Y.0047.000000T0000Z-190331T2100Z/ /O.NEW.KBOX.GL.W.0020.190331T1536Z-190331T1800Z/ Boston Harbor- 1136 AM EDT Sun Mar 31 2019 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect until 2 PM EDT this afternoon. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ236-312100- /O.UPG.KBOX.SC.Y.0047.000000T0000Z-190331T2100Z/ /O.NEW.KBOX.GL.W.0020.190331T1536Z-190331T1800Z/ Narragansett Bay- 1136 AM EDT Sun Mar 31 2019 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect until 2 PM EDT this afternoon. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 35 kt. Waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ250-254-312345- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1136 AM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-312345- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1136 AM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-312345- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190401T2100Z/ Rhode Island Sound-Block Island Sound- 1136 AM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232-312345- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190401T2100Z/ Nantucket Sound- 1136 AM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-312345- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190401T2100Z/ Cape Cod Bay- 1136 AM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 35 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ251-312345- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Massachusetts Bay and Ipswich Bay- 1136 AM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
865 WHUS71 KBOX 311800 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 200 PM EDT Sun Mar 31 2019 ANZ230-312100- /O.EXP.KBOX.GL.W.0020.000000T0000Z-190331T1800Z/ /O.EXB.KBOX.SC.Y.0047.000000T0000Z-190331T2100Z/ Boston Harbor- 200 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 5 PM EDT this afternoon. * WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 30 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-312100- /O.EXP.KBOX.GL.W.0020.000000T0000Z-190331T1800Z/ /O.EXB.KBOX.SC.Y.0047.000000T0000Z-190331T2100Z/ Narragansett Bay- 200 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 5 PM EDT this afternoon. * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 30 kt. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ233-234-312000- /O.CON.KBOX.GL.W.0020.000000T0000Z-190331T2000Z/ Vineyard Sound-Buzzards Bay- 200 PM EDT Sun Mar 31 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ250-254-010200- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 200 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-010200- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 200 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-010200- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190401T2100Z/ Rhode Island Sound-Block Island Sound- 200 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232-010200- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190401T2100Z/ Nantucket Sound- 200 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-010200- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190401T2100Z/ Cape Cod Bay- 200 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ251-010200- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Massachusetts Bay and Ipswich Bay- 200 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
376 WHUS71 KBOX 311946 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 346 PM EDT Sun Mar 31 2019 ANZ233-234-010400- /O.CAN.KBOX.GL.W.0020.000000T0000Z-190331T2000Z/ /O.EXA.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Vineyard Sound-Buzzards Bay- 346 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 8 PM EDT Monday. The Gale Warning has been cancelled. * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-254-010400- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-190402T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 346 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-256-010400- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-190402T0300Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 346 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-010400- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Rhode Island Sound-Block Island Sound- 346 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232-010400- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Nantucket Sound- 346 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-010400- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Cape Cod Bay- 346 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ230-010400- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Boston Harbor- 346 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 25 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-010400- /O.EXT.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Narragansett Bay- 346 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ251-010400- /O.CON.KBOX.SC.Y.0047.000000T0000Z-190402T0000Z/ Massachusetts Bay and Ipswich Bay- 346 PM EDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Mar 31, 10:20 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 31, 10:20 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1020 AM EDT Sun Mar 31 2019
.SYNOPSIS...
Mild weather into this morning before a cold front sweeps across
the region, bringing along a band of widespread rain with some
embedded heavier showers. Behind the front, blustery W winds
follow as temperatures become more seasonable. Drier and cooler
conditions Monday into Tuesday. Still monitoring a potential
coastal storm Tuesday night into Wednesday. Looking dry
Thursday, then rain chances return towards Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1015 AM update...
Leading edge of rain moving into far western New Eng this
morning with bulk of rain along and west of the cold front.
Anafrontal in nature as upper trough and shortwave energy
lagging well behind the front. Decent PWAT plume 1+ inches
combined with favorable coupled jet structure suggest a few
hours of widespread showers moving through SNE today. Expected
rainfall 0.2 to 0.4" with locally around 0.5". Bulk of rain noon
to 3 pm in western MA/northern CT and 3-7 pm in eastern New
Eng, although can't rule out a few showers in the east ahead of
main band of rain.
Vis satellite loop indicating plenty of sunshine in the east
with clouds overspreading western MA and CT. Sunshine has
allowed temps to soar into the low and mid 60s in eastern New
Eng and temps will likely rise a few degrees here before clouds
overspread the region. A few locations in eastern MA may
approach 70 before it cools. Fropa expected noon to 3 pm in the
west, 4-6 pm along and east of I95 corridor and 6-8 pm
Cape/Islands. Sharp temp drop behind the front with temps
falling through the 40s this afternoon in western MA and into
the 30s by late day in the Berkshires.
Decent pre-frontal low level jet will result in southerly wind
gusts 30-40 mph at times, mainly eastern half New Eng.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Tonight...
Clearing out, temperatures becoming seasonable. Behind the front,
winds turning westerly, gusting 20 to 30 mph, gradually ushering
in cooler and drier air. Strongest gusts along the coast and over
the high terrain. Will see conditions improve, clouds / fog that'll
clear out as lapse rates steepen up towards H9 aiding in the mix-
down of faster winds and drier air.
On a last note, can't rule out some wet snowflakes along the
Berkshires during the evening hours subsequent of residual
moisture upsloping along the terrain beneath some weak ascent.
Little if any accumulation. Lows getting down to the upper 20s
to low 30s. If residual ponding of water on roadways, can't rule
out some icing for the Monday morning commute.
Monday...
Seasonable and breezy. Few to scattered cloud decks as the boundary
layer mixes up to H8 through the day. Mix-down of faster winds and
drier air, winds that'll diminish through the day as high pressure
builds in from the W. Expecting gusts up as high as 25 mph especially
during the early half of the day. Highs around the low to mid 40s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...
* Dry with near to slightly below normal temperatures through
Tuesday afternoon.
* Potential coastal storm Tuesday night into Wednesday. Could be
some wind impacts, if this storm tracks close enough to the coast.
Also a possibility for some brief wet snow across the higher
terrain.
* Another low pressure should approach or region towards Friday
Details...
Monday Night and Tuesday...
A large high pressure will move offshore during this time. 31/00Z
guidance suite has trended faster in moving this high pressure over
the North Atlantic. Winds become light south Tuesday, which will
help to boost temperatures away from the immediate coastal areas.
Temperatures should start out slightly below normal Monday night,
then reach near normal levels for Tuesday afternoon.
Tuesday night and Wednesday...
We continue to monitor a potential coastal storm during this time.
As previously mentioned, 31/00Z guidance has trended faster with
moving a high pressure out over the North Atlantic. There remains
quite a bit of spread in the tracks of this low pressure. The CMC
and SREF remain on the northwest side of the solutions, which the
majority of the remaining guidance having a more offshore track.
Still cannot completely close the door on a closer approach, but
will continue to favor the more offshore track. Greatest risk for
rainfall will be across the Cape and islands, with a dwindling risk
the farther northwest one goes from there.
As the system passes it will likely bring some gusty winds and
choppy seas along the southeast coast. Skies begin to clear from
west to east Wednesday evening. Temperatures should be near to
slightly above normal for early April. There is a very low risk for
some snow late Tuesday night across the higher terrain of the
Worcester Hills, should this storm arrive fast enough where some
precipitation falls at night. Once daylight arrives, any
precipitation will quickly transition to rain.
Thursday through Saturday...
Thursday is dry with light winds under another high pressure.
Our next potential weather system could arrive sometime Thursday
night into Friday, with probabilities favoring Friday. There remains
significant uncertainty regarding the track and timing of this low
pressure, too. Have greater confidence on rainfall for Friday. There
remains a possibility for some wet snow if any precipitation can
fall at night. This portion of the forecast may change, especially
the timing, over the next several days.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...Moderate confidence.
Today into tonight...
Sweeping band of -RA / RA with low-end VFR to MVFR CIGs and
VSBYs, mainly 16-19z west and 19-23z east. Higher confidence
IFR for S/SE coastal and high terrain terminals. S winds 15 to
20 kts with gusts as high as around 35 kts. LLWS threats per
45-55 kt S/SW winds 2 kft agl over SE New England terminals.
Impacts through evening, improving to VFR becoming SKC into the
overnight hours as winds shift W, remaining breezy especially
over the high terrain and along the coast.
Monday...
FEW-SCT low-end VFR CIGs as W winds remain breezy, gusts up as
high as 25 kts, diminishing through the day.
KBOS terminal...
Lower conditions forecast 18z-00z with -RA / RA. Hold CIGs at
or above 1 kft agl with VSBYs as low as 2SM. Not anticipating
LLWS impacts at the terminal.
KBDL terminal...
Lower conditions forecast 15z-21z with -RA / RA. CIGs as low as
1 kft during this timeframe with VSBYs as low as 3 SM.
Outlook /Monday Night through Thursday/...
Monday Night: VFR. Breezy.
Tuesday: VFR.
Tuesday Night: VFR. Breezy. Chance RA.
Wednesday through Wednesday Night: VFR. Breezy.
Thursday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...High confidence.
Today into tonight ...
Cold front with widespread band of rain, embedded heavier showers
sweeping through shortly after noon and into the early evening
hours. Expect lower visibility down around 2-3 miles within any
heavier rain. S winds 15 to 20 kts with gusts up around 30 kts
forecast. Seas building 5 to 7 feet.
Not much opportunity to diminish behind the front. Winds shifting
W and remaining breezy, 10 to 15 kts with gusts up around 25
kts, maintain 5 to 7 foot seas into Monday morning. However
visibility should be unlimited.
Monday ...
Blustery W winds initially, gradually diminishing through the
day as high pressure builds in from the W should allow seas to
gradually diminish, however more than likely SCA's will continue
on the outer waters into Monday evening.
Outlook /Monday Night through Thursday/...
Monday Night through Tuesday: Winds less than 25 kt. Seas
locally approaching 5 ft.
Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft. Chance of
rain.
Wednesday: Low risk for Small Craft Advisory winds with areas
of gusts up to 30 kt. Areas of rough seas. Chance of rain.
Wednesday Night: Winds less than 25 kt. Rough seas up to 9 ft.
Thursday: Winds less than 25 kt. Seas up to 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 5 PM EDT Monday for ANZ231>235-237.
Small Craft Advisory until 5 PM EDT this afternoon for ANZ230-
236.
Small Craft Advisory until 8 PM EDT Monday for ANZ250-251-
254>256.
&&
SYNOPSIS...Belk/Sipprell
NEAR TERM...KJC
SHORT TERM...Sipprell
LONG TERM...Belk
AVIATION...KJC/Belk/Sipprell
MARINE...Belk/SipprellHazardous weather outlook, Mar 31, 4:03 AM EDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 403 AM EDT Sun Mar 31 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-010815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 403 AM EDT Sun Mar 31 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-010815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 403 AM EDT Sun Mar 31 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low risk for a period of gale force north to northeast wind gusts Tuesday night into Wednesday. Highest risk will be for the waters southeast of Nantucket. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Gale Warnings in Massachusetts, 2019Every gale warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.